Alert archive / Idaho / Flash Flood Warnings in 2007

Flash Flood Warning 4, NWS Pocatello, ID

July 26, 2007Fremont County, Teton County, Idaho

NWS Pocatello, ID issued this flash flood warning at Jul 26, 2007, 4:36 PM MDT for Fremont County, Teton County, Idaho. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2007, 4:36 PM MDT (22:36 UTC)
Expired
Jul 26, 2007, 6:30 PM MDT
In force
114 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

Counties Fremont County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 153 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.6 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KPIH 262238
FFWPIH
IDC043-081-270030-
/O.NEW.KPIH.FF.W.0004.070726T2236Z-070727T0030Z/
/KPIH.0.ER.070726T2236Z.000000T0000Z.070727T0030Z.OO/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
436 PM MDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN FREMONT COUNTY IN EASTERN IDAHO...
  NORTHEASTERN TETON COUNTY IN SOUTHEAST IDAHO...
  THIS INCLUDES THE CITIES OF...JUDKINS...FELT...

* UNTIL 630 PM MDT.

* AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THAT AN INCH TO AN INCH AND A HALF OF RAIN HAS FALLEN FROM A       
  THUNDERSTORM OVER THE AREA WHICH MAY RESULT IN FLASH FLOODING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 4382 11124 4379 11101 4411 11100 4410 11132

$$

VALLE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:54 PM MDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jul 26, 2:54 PM MDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
254 PM MDT THU JUL 26 2007

.SHORT TERM...LAST PIECES OF ENERGY FROM MONSOON PUSH COMBINED
WITH MODERATE INSTABILITY AND ABUNDANCE MOISTURE HAVE ALLOWED
SCATTERED CONVECTION TO ERUPT OVER REGION. EXPECT THIS TO CONTINUE
WITH DYNAMICS UNTIL AT LEAST UNTIL MID EVENING. WATER VAPOR
CONTINUES TO SHOW DRY PUSH INTO AREA IN RESPONSE TO HIGH PRESSURE
ALOFT BUILDING INTO AREA. TOMORROW EXPECT MAINLY MOUNTAIN ISOLATED
SHOWERS AND THUNDERSTORMS WITH TEMPERATURES RISING A FEW DEGREES
ABOVE TODAYS LEVELS.

.LONG TERM...DRYING TREND AS HIGH PRESSURE MOVES INTO AREA THROUGH
THE WEEKEND. APPROACHING TROUGH OFF THE WEST COAST WILL MOVE
INLAND STARTING SUNDAY EVENING INTO THE FIRST PART OF NEXT WEEK SO
EXPECT HIGH PRESSURE TO PUSH EASTWARD AND RETURN TO MOIST FLOW.
TROPICAL SYSTEM OFF BAJA OF CALIFORNIA ALSO A PLAYER IN MOISTURE
RETURN AND WILL NEED TO MONITOR ITS ENTRAINMENT INTO OVERALL
PRECIPITATION CHANCES BY MONDAY AND TUESDAY. TEMPERATURES TO
REBOUND INTO LOW TO MID 90S THROUGH WEEKEND.  PRESTON

&&

.FIRE WEATHER...ONCE AGAIN...SCATTERED SHOWERS AND THUNDERSTORMS
DEVELOPING THIS AFTERNOON. THE MAIN THREAT APPEARS TO BE HEAVY
RAINFALL AND POSSIBLY GUSTY OUTFLOW WINDS IN EXCESS OF 30 MPH WITH
THE STRONGEST STORMS. DRIER AIR WILL CONTINUE TO POUR BACK INTO
EASTERN IDAHO AS WE GO INTO THE LAST WEEKEND OF JULY. EXPECT
THUNDERSTORM ACTIVITY TO BECOME MORE DRY AND ISOLATED. HIGHS WILL BE
RISING HUMIDITIES WILL BE DROPPING AT ALL TIMES OF DAY. EXPECT POOR
HUMIDITY RECOVERY AT NIGHT ESPECIALLY AT MIDSLOPE.  WINDS WILL BE
DIURNAL/TERRAIN DRIVEN SAVE FOR ANY OUTFLOW WINDS NEAR STORMS. KEYES

&&

.AVIATION...TWEB ROUTES LOOKING AT ANOTHER ROUND OF -SHRA AND -TSRA
THROUGH EVENING. LOCALLY HEAVY RAIN AND GUSTY WINDS ARE POSSIBLE.
EXPECT MVFR/IFR CONDITIONS AND LOCAL OBSCURATIONS WITH THIS
ACTIVITY. TAF SITES ARE LOOKING AT THUNDERSTORMS IN VICINITY IF NOT ON
SITE THROUGH 4Z. MORE ISOLATED ACTIVITY IS EXPECTED FRIDAY WITH MORE
VFR WEATHER OUTSIDE OF THUNDERSTORM AREAS. KEYES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 26, 4:00 AM MDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
400 AM MDT THU JUL 26 2007

IDZ017>025-031-032-271200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
400 AM MDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

LAST IN SERIES OF MONSOONAL WAVES EXPECTED TO LIFT ACROSS THE REGION
TODAY PRODUCING YET ANOTHER ROUND OF SCATTERED AFTERNOON/EVENING
THUNDERSTORMS WITH HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. MAIN
THREAT IS HEAVY RAIN WITH DEEP LAYER MOISTURE STILL POSITIONED OVER
REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. UPPER RIDGE
REBOUNDS ACROSS THE GREAT BASIN BY SATURDAY/SUNDAY WITH GENERAL
DECREASE IN COVERAGE OF DAILY THUNDERSTORM ACTIVITY THROUGH THE
WEEKEND. LATEST MODEL RUNS INDICATING THAT A RETURN OF MONSOONAL
FLOW ANTICIPATED MONDAY AND CONTINUING THROUGH THE REMAINDER OF THE
WEEK FOR AN INCREASED THREAT OF DAILY THUNDERSTORM ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 4:44 PM MDTAreal Flood AdvisoryPIHPower47 min

Nearby

Flash Flood Warnings in Idaho, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.